Alert archive / Missouri / Frost Advisories in 2018

Frost Advisory 8, NWS Springfield, MO

October 21, 20184 counties in Missouri

NWS Springfield, MO issued this frost advisory at Oct 21, 2018, 3:21 PM CDT for 4 counties in Missouri. It took effect at Oct 22, 2018, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2018, 3:21 PM CDT (20:21 UTC)
In effect from
Oct 22, 2018, 1:00 AM CDT
Expired
Oct 22, 2018, 8:00 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO

Counties Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO

The radar

The Springfield radar (KSGF), 151 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2443 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

334 
WWUS73 KSGF 212021
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
321 PM CDT Sun Oct 21 2018

MOZ097-098-105-106-220430-
/O.NEW.KSGF.FR.Y.0008.181022T0600Z-181022T1300Z/
Howell-Shannon-Ozark-Oregon-
Including the cities of Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Teresita, Winona, 
Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
321 PM CDT Sun Oct 21 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY...

The National Weather Service in Springfield has issued a Frost
Advisory, which is in effect from 1 AM to 8 AM CDT Monday. 

* TEMPERATURE...Temperatures are expected to fall into the lower
  to middle 30s overnight.

* IMPACTS...Frost will harm sensitive vegetation if steps are 
  not taken to protect them. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
1 follow-up statement
818 
WWUS73 KSGF 221255
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
755 AM CDT Mon Oct 22 2018

MOZ097-098-105-106-221400-
/O.EXP.KSGF.FR.Y.0008.000000T0000Z-181022T1300Z/
Howell-Shannon-Ozark-Oregon-
Including the cities of Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Teresita, Winona, 
Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
755 AM CDT Mon Oct 22 2018

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

The Frost Advisory for portions of south central Missouri will
expire at 8 AM. Areas that received frost overnight under clear 
skies and light winds will see temperatures warm sufficiently for 
any remaining frost to melt by 9 AM. 

$$

Runnels

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 21, 12:14 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Oct 21, 12:14 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1214 PM CDT Sun Oct 21 2018

.SHORT TERM...(Today and tonight)
Issued at 155 AM CDT Sun Oct 21 2018

Today will start with morning temperatures in the lower 30s to
middle 20s with a hard freeze expected. This hard freeze will
likely end the growing season across most or all of the Ozarks
and southeastern Kansas. The surface high over the Ozarks will
keep skies clear and light northerly winds in place as we move
into today.

The clear skies and sunshine will allow temperatures to climb
into the 50s to around 60 degrees this afternoon. With light winds
continuing, it will be a pleasant day.

.LONG TERM...(Monday through Saturday)
Issued at 155 AM CDT Sun Oct 21 2018

High pressure will remain in control of the regions weather as we
start the coming work week with reinforcing rounds of high
pressure through the middle of the week. We will be near
seasonable normals to start the week with a cool down expected for
wednesday and Thursday thanks to an upper level short wave which
may bring some light rain showers as well.

The upper level pattern will become more northwesterly for the end
of the week with a better chance for rainfall coming Friday night
into Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1209 PM CDT Sun Oct 21 2018

Clear skies and light surface winds will persist through the TAF
period as broad upper-level ridging over the western CONUS allows
surface high pressure to keep building into the Central Plains.
The end result is VFR conditions through this TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Albano/Wise
Hazardous weather outlook, Oct 21, 9:47 AM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
947 AM CDT Sun Oct 21 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221500-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
947 AM CDT Sun Oct 21 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

 Elevated frost risk.

DISCUSSION...

Areas of frost will be possible tonight into Monday morning,
mainly across south central Missouri.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Frost will be possible again Tuesday night into Wednesday morning
across portions of central Missouri.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

Nearby

Frost Advisories in Missouri, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.